Wildfire, San Bernardino
- When
- September 17, 12:40 PM PST to 2:45 PM PST
- Where
- San Bernardino County, 6 mi S of Hesperia
- Reported by
- NEWSPAPER
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
A brush fire consumed 40 acres and briefly threatened several homes in the Oak Hills subdivision of Hesperia. Lack of winds helped firefighters contain the blaze in a short period of time.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A brush fire consumed 40 acres and briefly threatened several homes in the Oak Hills subdivision of Hesperia. Lack of winds helped firefighters contain the blaze in a short period of time.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 17, 2:30 AM PST, 10 hours 10 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 330 AM PDT WED SEP 17 2003 .SYNOPSIS...FAIR WEATHER WILL CONTINUE FOR THE NEXT WEEK WITH COASTAL LOW CLOUDS EXTENDING INLAND INTO THE LOWER COASTAL VALLEYS EACH NIGHT. INLAND TEMPERATURES WILL WARM SLIGHTLY FOR THE WEEKEND...THEN COOL A LITTLE EARLY NEXT WEEK. .DISCUSSION...FAIR WEATHER TO CONTINUE THE NEXT 7+ DAYS UNDER WEAK HIGH PRESSURE. A TROUGH OF LOW PRESSURE HAS MOVED BY TO THE NORTH. WK HIGH PRESSURE WILL BUILD THROUGH THE WEEKEND BRINGING SOME MINOR DECR IN MARINE LYR DEPTH FOR FRI THRU MON AS WELL AS SOME MINOR INLAND WARMING. THE WEAK HIGH PRESSURE MAY WEAKEN A LTL EARLY NEXT WEEK ALLOWING FOR SOME MINOR INLAND COOLING AND A SLIGHT INCR IN MARINE LYR DEPTH. IN GENERAL...LOW CLOUDS WL EXTEND INLAND EACH NIGHT INTO THE LWR CSTL VLYS. SAN...NONE. MARTIN
CAZ042-043-048-050-055>058-060>062-181300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT WED SEP 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337469.